Free Drug Interactions Case Study Sample

Published: 2021-06-18 05:49:58
essay essay

Category: Patient, Nursing, Development, Drugs, Doctor, Body, Autism, Interaction

Type of paper: Essay

This essay has been submitted by a student. This is not an example of the work written by our professional essay writers.

Hey! We can write a custom essay for you.

All possible types of assignments. Written by academics

GET MY ESSAY
- How long should the patient have waited before taking Zoloft?
The physician should have advised the patient to first taper the MAOI Nardil by gradually reducing the amount of its dosage within a period of 4 weeks. The amount of the dosage should have been by 25% in the first week, 50% in the second week, 75% in the third week and finally discontinuing it completely towards the end of the third week. In this way, the patient will evade any possible adverse symptoms that come along with abrupt discontinuation of the depressant. Consequent to the 4 weeks of tapering, the patient should have waited for 14 days before taking Zoloft. When a patient fail to respond to a particular prescribed antidepressant, or in other cases show some side effects of the same, the concerned physician should change the medication with a close consideration to the pharmacology of the drug being discontinued and the one that is being adopted (Kaplan, 2013, p. 495). Before switching from Zoloft to the MAOI Nardil, it is normally advisable to put profound consideration into some factors. From the case study presented and some other critical factors worth considering, the physician should have advised the patient to wait for 14 days before switching from MAOI Nardil to Zoloft.
Before switching from MAOI Nardil to Zoloft, some conditions ought to be upheld essentially to ensure that the patient does not experience some complications subsequent to the change of prescription. One major problem concomitant with the abrupt switch from MAOI Nardil to Zoloft is the fact it may cause a dangerous interaction (Pagliaro, 2013, p. 243). Based on the symptoms acquired by the patient subsequent to the change in her prescription, it is ostensible that some interactions took place inside her body leading to some serious side effects. Drug interaction involves two drugs that essentially work to outdo the effects of the other, in the process; the interaction ends up generating some adverse side effects (Pagliaro, 2013, p. 244). The physician should have waited for 14 days to ensure that the traces of MAOI Nardil within the body system of the old woman were completely disbanded to ensure an effective performance of Zoloft
References
Kaplan, P. S. (2013). USMLE Step 3 of QBook. Kaplan Publishing.
Pagliaro, L. A., & Pagliaro, A. M. (2013). The Pharmacologic Basis of Psychotherapeutics.
Taylor & Francis.

Warning! This essay is not original. Get 100% unique essay within 45 seconds!

GET UNIQUE ESSAY

We can write your paper just for 11.99$

i want to copy...

This essay has been submitted by a student and contain not unique content

People also read